Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 8, NWS Charleston, SC

February 23, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Feb 23, 2012, 4:42 PM EST for Berkeley County, South Carolina. It took effect at Feb 24, 2012, 9:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2012, 4:42 PM EST (21:42 UTC)
In effect from
Feb 24, 2012, 9:00 AM EST
Expired
Feb 24, 2012, 3:39 AM EST
In force
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS72 KCHS 232142
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EST THU FEB 23 2012

SCZ045-240500-
/O.NEW.KCHS.LW.Y.0008.120224T1400Z-120225T1500Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
442 PM EST THU FEB 23 2012

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 10 AM EST
SATURDAY FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 10 AM EST
SATURDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS FRIDAY
  MORNING...INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS IN THE AFTERNOON. WINDS WILL SHIFT TO THE WEST 15 TO 25
  KNOTS FRIDAY NIGHT.

* WAVES: AROUND 2 FEET.

* TIMING: FRIDAY MORNING THROUGH SATURDAY MORNING. THE WORST
  CONDITIONS WILL BE FRIDAY AFTERNOON.

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE FRIDAY THROUGH
SATURDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG
WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
3 follow-up statements
444 
WWUS72 KCHS 240021
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EST THU FEB 23 2012

SCZ045-240830-
/O.CON.KCHS.LW.Y.0008.120224T1400Z-120225T1500Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
721 PM EST THU FEB 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 10 AM
EST SATURDAY FOR LAKE MOULTRIE...

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS 
  FRIDAY MORNING...INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 
  30 KNOTS IN THE AFTERNOON. WINDS WILL SHIFT TO THE WEST 15 TO 
  25 KNOTS FRIDAY NIGHT. 

* WAVES: AROUND 2 FEET.

* TIMING: FRIDAY MORNING THROUGH SATURDAY MORNING. THE WORST 
  CONDITIONS WILL BE FRIDAY AFTERNOON. 

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE FRIDAY THROUGH
SATURDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG
WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
503 
WWUS72 KCHS 240307
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EST THU FEB 23 2012

SCZ045-241115-
/O.CON.KCHS.LW.Y.0008.120224T1400Z-120225T1500Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1007 PM EST THU FEB 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 10 AM
EST SATURDAY FOR LAKE MOULTRIE...

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS 
  FRIDAY MORNING...INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 
  30 KNOTS IN THE AFTERNOON. WINDS WILL SHIFT TO THE WEST 15 TO 
  25 KNOTS FRIDAY NIGHT. 

* WAVES: AROUND 2 FEET.

* TIMING: FRIDAY MORNING THROUGH SATURDAY MORNING. THE WORST 
  CONDITIONS WILL BE FRIDAY AFTERNOON. 

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE FRIDAY THROUGH
SATURDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG
WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
279 
WWUS72 KCHS 240839
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
339 AM EST FRI FEB 24 2012


SCZ045-241700-
/O.CAN.KCHS.LW.Y.0008.120224T1400Z-120225T1500Z/
/O.NEW.KCHS.WI.Y.0001.120224T1500Z-120225T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
339 AM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

* LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

* WINDS: SOUTHWEST 15 TO 25 MPH...GUSTING UP TO 40 TO 45 MPH AT
  TIMES. WINDS ON SOME OF THE TALLER BRIDGES MAY BE EVEN STRONGER.

* TIMING: WINDS WILL INCREASE BY MID-MORNING AND BE STRONGEST
  DURING THE AFTERNOON HOURS.

* IMPACTS: STRONG WINDS CAN BLOW AWAY UNSECURED OUTDOOR LIGHT
  WEIGHT OBJECTS AND MAKE DRIVING DIFFICULT...ESPECIALLY ON
  BRIDGES AND OVERPASSES. MARINERS SHOULD USE EXTRA CAUTION ON
  LAKE MOULTRIE...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG
  WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE OUTDOOR OBJECTS THAT ARE LIGHT WEIGHT...SUCH
AS TRASH CANS AND LAWN FURNITURE.

&&

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-241700-
/O.NEW.KCHS.WI.Y.0001.120224T1500Z-120225T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
339 AM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

* LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

* WINDS: SOUTHWEST 15 TO 25 MPH...GUSTING UP TO 40 TO 45 MPH AT
  TIMES. WINDS ON SOME OF THE TALLER BRIDGES MAY BE EVEN STRONGER.

* TIMING: WINDS WILL INCREASE BY MID-MORNING AND BE STRONGEST
  DURING THE AFTERNOON HOURS.

* IMPACTS: STRONG WINDS CAN BLOW AWAY UNSECURED OUTDOOR LIGHT
  WEIGHT OBJECTS AND MAKE DRIVING DIFFICULT...ESPECIALLY ON
  BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE OUTDOOR OBJECTS THAT ARE LIGHT WEIGHT...SUCH
AS TRASH CANS AND LAWN FURNITURE.


&&

$$

JAQ

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 23, 4:41 PM EST, 1 minute earlier.

Area forecast discussion, Feb 23, 4:41 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EST THU FEB 23 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL GRADUALLY WEAKEN OVER THE AREA THROUGH
TONIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION LATE FRIDAY AFTERNOON
OR EARLY FRIDAY EVENING...FOLLOWED BY HIGH PRESSURE FOR THE FIRST
HALF OF THE WEEKEND. A COASTAL TROUGH WILL DEVELOP AND REMAIN NEARLY
STATIONARY NEAR THE GULF STREAM SUNDAY THROUGH MONDAY. A WARM FRONT
WILL LIFT NORTHWARD THROUGH THE AREA ON TUESDAY...WITH A COLD FRONT
MOVING BACK THROUGH THE REGION DURING THE MIDDLE TO LATTER PART OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WHILE DIURNAL CUMULUS HAVE DISSIPATED ACROSS MUCH OF THE FORECAST
AREA BY LATE AFTERNOON...THICKER CLOUD COVER IS LIFTING NORTH TOWARD
THE ALTAMAHA...AS A BAND OF SHORTWAVE ENERGY DRIFTS UP FROM THE
FLORIDA PANHANDLE. A FEW ISOLATED SHOWERS HAVE INITIATED SOUTH OF
INTERSTATE 16 DUE TO SLIGHTLY ENHANCED FORCING FOR ASCENT AND A
SUBTLE INCREASE IN THE MOISTURE PROFILE. DO NOT EXPECT PRECIPITATION
COVERAGE TO EXPAND MUCH BEYOND THE SOUTHEAST GEORGIA COUNTIES NOR
PERSIST FOR MORE THAN ANOTHER HOUR OR TWO. HAVE ADDED A BRIEF PERIOD
OF SLIGHT CHANCE POPS FOR MAINLY COUNTIES SOUTH OF INTERSTATE 16
LATE THIS AFTERNOON.

ONCE THE SHORTWAVE SHIFTS OUT OF THE AREA THROUGH THE EVENING
HOURS...EXPECT PRECIPITATION POTENTIAL TO FALL BELOW 15 PERCENT
ALL LOCATIONS FOR THE REMAINDER TO THE NIGHT. THERE COULD EVEN BE
A PERIOD WHERE CLOUD COVER DIMINISHES TO MOSTLY CLEAR BEFORE
MIDNIGHT. HOWEVER...AFTER AROUND MIDNIGHT...ALL MODELS INDICATE
LOW LEVEL MOISTURE INCREASING ACROSS THE AREA AND SUPPORTING LOW
STRATUS DEVELOPMENT. AN INTENSIFYING PRESSURE GRADIENT BETWEEN
DEPARTING ATLANTIC HIGH PRESSURE AND AN APPROACHING COLD FRONT
FROM THE WEST...AS WELL AS AN IMPRESSIVE 45 TO 50 KT LOW LEVEL
JET...SUGGESTS THAT SOUTHWEST WINDS WILL REMAIN 10 TO 15 KT
OVERNIGHT WITH OCCASIONAL HIGHER GUSTS. WINDS AND STRATUS WILL
THUS SUPPRESS THE COOLING TREND...WITH TEMPERATURES REMAINING
QUITE MILD IN THE LOW 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
MODEL SOLUTIONS ARE IN DECENT AGREEMENT THROUGH THE SHORT TERM
PERIODS THIS AFTERNOON...WITH SOME MORE SUBSTANTIAL DIFFERENCES
NOTED AMONGST THE OPERATIONAL SOLUTIONS BY SUNDAY. OVERALL FORECAST
CONFIDENCE IS CLOSE TO NORMAL THROUGH SATURDAY NIGHT...THEN DROPS
BELOW NORMAL ON SUNDAY.

FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL APPROACH FROM THE
WEST FRIDAY MORNING AND PUSH THROUGH THE FORECAST AREA FROM WEST
TO EAST LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. ALTHOUGH DEEP
LAYER MOISTURE WON/T BE ALL THAT IMPRESSIVE...A MOIST LOW LEVEL
AIR MASS WITH DEWPOINTS IN THE LOW TO MID 60S ALONG WITH PRETTY
IMPRESSIVE FORCING FOR ASCENT PROVIDED BY A SHORTWAVE TROUGH AND
RIGHT REAR QUAD OF A 180 KNOT H25 JET...SHOULD BE ENOUGH TO
WARRANT HIGH CHANCE/LOW END LIKELY POPS ALL LOCALES. THE DEEPEST
MOISTURE AND BEST FORCING HOLDS OFF UNTIL AFTER NOON FRIDAY...SO
WILL BRING SOME SLIGHT CHANCE/LOW CHANCE POPS INTO FAR WESTERN
LOCALES LATE FRIDAY MORNING...WITH THE HIGHEST RAIN PROBABILITIES
THEN EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. RAIN
PROBABILITIES WILL DIMINISH RAPIDLY AS A MUCH DRIER AND COLDER
AIR MASS WORKS IN BEHIND THE DEPARTING COLD FRONT FRIDAY
EVENING...WITH RAIN FREE CONDITIONS EXPECTED AFTER MIDNIGHT.

GIVEN THE TIMING OF THE FRONT NOW FAIRLY WELL AGREED UPON BY THE
MODELS TO MOVE THROUGH DURING THE LATE AFTERNOON/EARLY EVENING TIME
FRAME...WE SHOULD MANAGE TO SEE SOME DECENT BREAKS IN THE OVERCAST
FROM MID MORNING THROUGH EARLY TO MID AFTERNOON ACROSS THE FORECAST
AREA. THIS SHOULD ALLOW TEMPERATURES TO CLIMB WELL ABOVE NORMAL ONCE
AGAIN...WITH HIGHS RANGING FROM THE UPPER 70S INLAND...TO AROUND 80
OR THE LOWER 80S CLOSER TO THE COAST BUT AWAY FROM THE BEACHES. THE
WARM TEMPERATURES WILL ALLOW FOR MIXING TO REACH UP TO AROUND 925
MILLIBARS OR SO...AND WITH 35 TO 40 KNOT WINDS IN THIS LAYER...WE
SHOULD SEE SOME BREEZY TO WINDY CONDITIONS ACROSS THE FORECAST AREA.
IN FACT...A WIND ADVISORY MAY EVENTUALLY BE NEEDED FOR THE
CHARLESTON TRI-COUNTY AREA FOR WIND GUSTS OF 40 MPH FRIDAY
AFTERNOON. FOR NOW WILL HOLD OFF ON ISSUING AN ADVISORY AND ADDRESS
THE POTENTIAL NEED FOR A WIND ADVISORY IN THE HAZARDOUS WEATHER
OUTLOOK.

ATTENTION THEN TURNS TO SEVERE WEATHER POTENTIAL. THE TIMING OF THE
COLD FRONT MOVING THROUGH THE REGION DURING PEAK HEATING WILL ALLOW
FOR SURFACE BASED CAPE VALUES TO CLIMB TO BETWEEN 1000 AND 1500 J/KG
WITH LIFTED INDICES REACHING BETWEEN -4 AND -5...VERY RESPECTABLE
FOR THIS TIME OF YEAR. MID-LEVEL LAPSE RATES AREN/T QUITE AS
IMPRESSIVE...REMAINING AROUND 6.5 C/KM ALONG AND IMMEDIATELY IN
ADVANCE OF THE COLD FRONT. DEEP LAYER MOISTURE WILL ALSO BE SOMEWHAT
LIMITED DUE TO THE WEST-SOUTHWESTERLY DEEP LAYER FLOW KEEPING THE
RICHEST DEEP LAYER MOISTURE OFF TO THE NORTHWEST OF THE FORECAST
AREA. THAT SAID...WITH A VERY MOIST BOUNDARY LAYER IN PLACE...STRONG
FORCING FOR ASCENT...RESPECTABLE INSTABILITY PARAMETERS...AND STRONG
WIND FIELDS ALOFT...THE POTENTIAL FOR SEVERE WEATHER CERTAINLY WILL
BE IN PLACE. FOR THE TIME BEING...IT STILL APPEARS THAT THE SEVERE
WEATHER THREAT WILL REMAIN RATHER ISOLATED...BUT THIS WILL NEED TO
BE MONITORED CLOSELY AS THE FRONT APPROACHES. WILL CONTINUE TO
ADDRESS THE POTENTIAL FOR SEVERE WEATHER IN THE HAZARDOUS WEATHER
OUTLOOK.

SATURDAY AND SATURDAY NIGHT...HIGH PRESSURE WILL BUILD NORTH OF
THE FORECAST AREA...RESULTING IN RAIN FREE CONDITIONS. QUITE A BIT
OF HIGH CLOUD COVER MAY KEEP CONDITIONS MOSTLY CLOUDY ACROSS
SOUTHERN ZONES ON SATURDAY...WITH INCREASING CLOUDINESS EXPECTED
ALL LOCALES SATURDAY NIGHT AS MID-LEVEL WARM AIR ADVECTION BEGINS.
HIGHS WILL TOP OUT AROUND 60 TO THE LOWER 60S MOST LOCALES. LOWS
WILL BOTTOM OUT IN THE LOW TO MID 30S INLAND AND IN THE MID 30S TO
AROUND 40 CLOSER TO THE COAST.

SUNDAY...HIGH PRESSURE WILL REMAIN IN PLACE NORTH OF THE
FORECAST AREA...WITH COASTAL TROUGHING BEGINNING TO DEVELOP NEAR
THE GULF STREAM. MODEL SOLUTIONS DIVERGE QUITE A BIT WITH THE
TIMING AND DEGREE OF DEEP MOISTURE RETURN INTO THE SOUTHEAST
UNITED STATES...BUT OVERALL INDICATE THAT A NEED FOR PRECIPITATION
IS WARRANTED. DEPENDING ON THE TIMING OF PRECIP DEVELOPMENT ACROSS
THE AREA...WE COULD POTENTIALLY SEE SOMETHING OTHER THAN LIQUID.
FOR NOW WE WILL NOT MENTION THIS POSSIBILITY IN ANY FORECASTS AS
THE PROBABILITIES APPEAR VERY LOW...BUT IT WILL BE SOMETHING THAT
NEEDS TO BE MONITORED CLOSELY OVER THE NEXT COUPLE OF DAYS. WILL
CARRY SLIGHT CHANCE POPS FOR RAIN SHOWERS SUNDAY MORNING...WITH
CHANCE POPS FOR RAIN SHOWERS SUNDAY AFTERNOON. TEMPERATURES WILL
BE DIFFICULT TO PIN DOWN...AND COULD POTENTIALLY BE MUCH LOWER
THAN CURRENTLY ADVERTISED IN THE FORECAST. FOR NOW WILL TREND
TEMPERATURES DOWNWARD INTO THE LOWER/MIDDLE 50S FOR HIGHS
SUNDAY...BUT THE NAM12 TEMPERATURES SUGGEST HIGHS MAY STAY IN THE
40S THROUGH THE DAY ACROSS THE ENTIRE FORECAST AREA.

LAKE WINDS...STRONG SURFACE WINDS WILL DEVELOP OVER LAKE MOULTRIE
FRIDAY MORNING AND CONTINUE THROUGH SATURDAY MORNING. AS A
RESULT...WILL ISSUE A LAKE WIND ADVISORY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN REASONABLY GOOD AGREEMENT THROUGH MUCH
OF THE LONG TERM PERIOD. HIGH PRESSURE OVER THE WESTERN ATLANTIC
WILL MAINTAIN A QUASI-STATIONARY TROUGH SOMEWHERE NEAR THE
COAST...WITH WEAK WEDGING INLAND THROUGH AT LEAST MONDAY NIGHT.
THERE IS SOME INDICATION THAT A WARM FRONT MAY TRY TO LIFT NORTHWARD
TUESDAY AND/OR TUESDAY NIGHT...FOLLOWED BY THE PASSAGE OF A COLD
FRONT FROM THE WEST DURING THE MIDDLE OF NEXT WEEK.

AS FAR AS FORECAST DETAILS ARE CONCERNED...THE UNSETTLED CONDITIONS
WILL WARRANT A MENTION OF AT LEAST A SLIGHT CHANCE OR A CHANCE OF
SHOWERS IN THE FORECAST THROUGH THE LONG TERM PERIODS. TEMPERATURES
WILL INCREASE EACH DAY AHEAD OF THE MID WEEK COLD FRONT...BECOMING
WELL ABOVE NORMAL BY WEDNESDAY.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS...WHILE
DEEP MIXING INTO A 35 TO 40 KT LOW LEVEL JET SUPPORTS BREEZY
SOUTH/SOUTHWEST WINDS AND GUSTS UP TO 25 KT. MODEL FORECAST
SOUNDINGS AND GUIDANCE ALL SUGGEST THAT LOW LEVEL MOISTURE WILL
INCREASE AFTER MIDNIGHT AND SUPPORT MVFR OR LOWER CEILINGS AT BOTH
TERMINALS. HAVE MAINTAINED MENTION OF MVFR BEGINNING AROUND 04Z TO
05Z AT KCHS AND KSAV...WHILE ALSO INTRODUCING A TEMPO GROUP TO
COVER PERIODS OF IFR DURING THE EARLY MORNING HOURS ON FRIDAY.
MVFR CEILINGS COULD PERSIST INTO AT LEAST THE MID TO LATE MORNING
HOURS ON FRIDAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.

THE LOW LEVEL JET WILL INTENSIFY TO 45 TO 50 KT OVERNIGHT.
ALTHOUGH SURFACE FLOW WILL REMAIN 10 TO 15 KT WITH HIGHER
GUSTS...ESPECIALLY AT KCHS...SUCH A SIGNIFICANT LOW LEVEL JET
SHOULD STILL SUPPORT WIND SHEAR AT BOTH TAF SITES INTO THE EARLY
MORNING HOURS. WILL INCLUDE LOW LEVEL WIND SHEAR AFTER ABOUT
MIDNIGHT AT BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS WILL BE POSSIBLE AGAIN
LATE FRIDAY AFTERNOON/EVENING IN SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE AREA. GUSTY WINDS
EXPECTED FRIDAY...MAINLY DURING THE LATE MORNING AND AFTERNOON
HOURS. VFR CONDITIONS EXPECTED AFTER MIDNIGHT FRIDAY THROUGH SUNDAY.
MVFR/IFR CONDITIONS MAY REDEVELOP SUNDAY AFTERNOON THROUGH TUESDAY
AS A COASTAL TROUGH SETS UP OVER THE GULF STREAM AND A WEDGE OF HIGH
PRESSURE HOLDS IN PLACE IN THE LEE OF THE APPALACHIANS.

&&

.MARINE...
HAVE GONE AHEAD AND RAISED SMALL CRAFT ADVISORIES FOR THE SOUTH
CAROLINA MARINE ZONES AND THE OFFSHORE GEORGIA ZONES STARTING THIS
EVENING. THE PRESSURE GRADIENT BETWEEN DEPARTING ATLANTIC HIGH
PRESSURE AND AN APPROACHING COLD FRONT WILL INTENSIFY
OVERNIGHT...WHILE AN IMPRESSIVE LOW LEVEL JET OF 45 TO 50 KT
SETTLES OVER THE AREA. THESE FEATURES WILL SUPPORT SURGING
SOUTHWEST FLOW ACROSS PORTIONS OF THE MARINE AREA...ESPECIALLY
FARTHER OFFSHORE WHERE BETTER MIXING OVER THE WARMER WATERS WILL
BETTER TAP INTO THE SIGNIFICANT LOW LEVEL JET.

FRIDAY THROUGH TUESDAY... A COLD FRONT WILL APPROACH FROM THE
WEST ON FRIDAY AND PUSH THROUGH THE WATERS FRIDAY EVENING. HIGH
PRESSURE WILL BUILD TO THE NORTH OF THE WATERS SATURDAY AND
SATURDAY NIGHT...WITH A COASTAL TROUGH SETTING UP NEAR THE GULF
STREAM SUNDAY AND SUNDAY NIGHT. THE COASTAL TROUGH WILL SHIFT OVER
THE MARINE AREA ON MONDAY...THEN LIFT NORTHWARD THROUGH THE WATERS
MONDAY NIGHT AND TUESDAY.

AS FOR FORECAST DETAILS...SMALL CRAFT ADVISORIES WILL BE NEEDED FOR
MOST WATERS ON FRIDAY DUE TO THE STRONG SOUTH-SOUTHWEST WINDS IN
ADVANCE OF THE APPROACHING COLD FRONT. WIND FIELDS WON/T BE QUITE AS
STRONG OVER THE NEARSHORE GEORGIA WATERS...SO WE ARE NOT
ANTICIPATING A NEED FOR A SMALL CRAFT HEADLINE HERE AT LEAST DURING
THE DAY. FRIDAY NIGHT IS AN ENTIRELY DIFFERENT STORY...WITH SMALL
CRAFT CONDITIONS EXPECTED ACROSS ALL WATERS IN THE STRONG COLD AIR
ADVECTION REGIME. SMALL CRAFT CONDITIONS MAY LINGER THROUGH NOON
SATURDAY ACROSS PORTIONS OF THE WATERS...WITH IMPROVING CONDITIONS
THEN EXPECTED SATURDAY NIGHT. AS THE COASTAL TROUGH DEVELOPS SUNDAY
AND SUNDAY NIGHT...SMALL CRAFT CONDITIONS MAY ONCE AGAIN DEVELOP FOR
WINDS/SEAS OR A COMBINATION OF THE TWO. ONCE THE COASTAL TROUGH
WEAKENS ON MONDAY...WE EXPECTED IMPROVING CONDITIONS THROUGH TUESDAY
WITH WINDS AND SEAS BELOW ADVISORY LEVELS.

&&

.CLIMATE...
RECORDS FOR THURSDAY 2/23...
KCHS...81/1980
KCHL...78/1980
KSAV...82/1994

RECORDS FOR FRIDAY 2/24...
KCHS...81/1996
KCHL...81/1930
KSAV...83/1982

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 9 AM FRIDAY TO 10 AM EST SATURDAY FOR
     SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 4 AM EST SATURDAY FOR
     AMZ330.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR AMZ350-352.
     SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ374.

&&
Hazardous weather outlook, Feb 23, 5:18 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
518 AM EST THU FEB 23 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-241000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
518 AM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON FRIDAY AHEAD OF A
COLD FRONT APPROACHING FROM THE WEST. GIVEN AN UNSEASONABLY WARM
AND MOIST AIRMASS AND STRENGTHENING WINDS AHEAD OF THE FRONT...THERE IS A
SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE IN THE AFTERNOON AND BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS. HOWEVER...RATHER EXTENSIVE CLOUD COVER COULD LIMIT
INSTABILITY AND LESSEN THE OVERALL THREAT FOR SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON.

Nearby

Lake Wind Advisories in South Carolina, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.